Hail, Butler
- When
- April 6, 4:04 AM CST
- Where
- Butler County, Rose Hill
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.567, -97.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 6, 2:40 AM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 AM CDT SUN APR 6 2003 STRONG ISENTROPIC LIFT AND SOME ELEVATED INSTABILITY YIELDING MORE WIDESPREAD SHOWERS/T-STORMS OVERNIGHT. MODELS IN DECENT AGREEMENT IN BRINGING UPPER SYSTEM SOMEWHAT NEGATIVELY TILTED OVER CTRL PLAINS TODAY...WITH UPPER LOW CENTER OVR SRN NEBRASKA. BIG QUESTION IS TRACK OF SFC LOW AND JUICY WARM SECTOR. MODELS SUGGEST LOW TRACK AND WARM SECTOR STAY SOUTH OF OUR CWA... EXCEPT FOR ETA WHICH SUGGESTS NARROW AXIS OF WARM SECTOR SNEAKS INTO SE KS BY 2100Z BEFORE EXITING EAST OF KS AFTER 0000Z. MAY SEE FEW MORE CLUSTERS OF SHOWERS/T-STORMS DEVELOP EARLY THIS MORNING...THEN DRY SLOT SHOULD SHUT DOWN PRECIP POTENTIAL UNTIL PERHAPS SOME REDEVELOPMENT OVER SE ZONES IN THE AFTERNOON. ACROSS CTRL KS...THINK LOW LEVELS WILL BE A LITTLE TOO WARM FOR SNOW...JUST COOL RAIN...MAYBE MIX WITH FLURRIES TOWARD EVENING IF ANY PRECIP REMAINS. SYSTEM CUTS OFF OVER NE/IA WITH ANOTHER SHORTWAVE ROTATING AROUND IT. SYSTEM SLOWLY SHIFTS EAST OF KS TUE/WED...ALLOWING COOL HIGH PRES TO BUILD SOUTHWARD...DELAYING PRESENTLY FORECAST WARMING TREND. WILL HAVE TO LOWER TEMPS MON-WED...WITH TEMPS NEAR OR BELOW FREEZING AT NIGHT AND HIGHS ONLY IN 40S/50S...WITH 60-65 COMING FOR WED...THEN 70S RETURNING FOR THURS/FRI. WOLF FCSTID = 19 ICT 57 33 48 30 / 40 10 10 10 HUT 51 30 45 28 / 40 10 10 10 EWK 54 32 47 29 / 40 10 10 10 EQA 57 33 48 30 / 40 10 10 10 WLD 58 36 51 30 / 40 10 10 10 RSL 42 27 42 26 / 60 20 10 10 GBD 44 29 44 27 / 60 20 10 10 SLN 48 30 45 27 / 60 20 10 10 MPR 54 32 47 29 / 50 10 10 10 CFV 63 38 55 32 / 70 20 10 10 CNU 59 36 53 31 / 70 20 10 10 K88 57 36 52 31 / 60 20 10 10 .ICT... KS...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 410 AM CST SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY. THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS IN THE AFTERNOON ACROSS SOUTHEAST KANSAS. THE PRIMARY THREAT WILL BE LARGE HAIL. THE THREAT WILL DIMINISH AFTER 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHEAST KANSAS THIS AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM WOLF FLUS43 KICT 060911 CCA HWOICT KSZ032-033-047>053-067>072-082-083-091>096-098>100-071200- HAZARDOUS WEATHER OUTLOOK...CORRECTED ISSUANCE TIME NATIONAL WEATHER SERVICE WICHITA KS 410 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY. THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS IN THE AFTERNOON ACROSS SOUTHEAST KANSAS. THE PRIMARY THREAT WILL BE LARGE HAIL. THE THREAT WILL DIMINISH AFTER 7 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS SOUTHEAST KANSAS THIS AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM WOLF
The Wichita radar (KICT), 29 km away, was scanning. The volume nearest the first event began at 10:02 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346559.